Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX

June 1, 2005Kendall County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 2:32 AM CDT for Kendall County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 2:32 AM CDT (07:32 UTC)
Expired
Jun 1, 2005, 3:30 AM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3659 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 010733
SVREWX
TXC259-010830-
/O.NEW.KEWX.SV.W.0151.050601T0732Z-050601T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  KENDALL

* UNTIL 330 AM CDT

* AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF 
  KERRVILLE TO NEAR FREDERICKSBURG...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WARING...SISTERDALE...
  BOERNE...KENDALIA AND BERGHEIM.

LAT...LON 2979 9892 3013 9892 3013 9892 3013 9859
      3000 9847 2994 9843 2976 9864 2973 9874
      2973 9881

$$
1 follow-up statement
000 
WWUS54 KEWX 010744
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 AM CDT WED JUN 1 2005

TXC259-010830-
/O.CON.KEWX.SV.W.0151.000000T0000Z-050601T0830Z/
KENDALL TX-
244 AM CDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT FOR
KENDALL COUNTY...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF 
COMFORT TO COMFORT TO 13 MILES SOUTHEAST OF FREDERICKSBURG...MOVING 
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WARING...SISTERDALE...BOERNE
AND KENDALIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2980 9893 3012 9892 3013 9892 3013 9860
      3000 9847 2994 9843 2976 9865 2974 9874
      2974 9882

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 1, 12:05 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT WED JUN 1 2005

.UPDATE...
A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO
THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT
UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE
POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/08

In the hours before

Special weather statement, May 31, 9:46 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT TUE MAY 31 2005

TXZ171>173-183>194-202>209-217>225-228-010501-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
946 PM CDT TUE MAY 31 2005

...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS
TONIGHT...

ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING
THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL
AND SOUTH CENTRAL TEXAS.  THIS WILL CAUSE AN INCREASING CHANCE FOR
SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL
TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY.  SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE
WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 PM CDT TUE MAY 31 2005

TXZ171>173-183>194-202>209-217>225-228-010701-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1159 PM CDT TUE MAY 31 2005

...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT...

ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING
THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35
MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS.  THIS WILL CAUSE AN
INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER
PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING
HOURS OF WEDNESDAY.  SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH
STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningEWXEdwards, Kerr60 min
Jun 1, 1:34 AM CDTTornado WarningEWXEdwards41 min
Jun 1, 1:44 AM CDTSevere Thunderstorm WarningEWXGillespie, Llano61 min
Jun 1, 1:54 AM CDTSevere Thunderstorm WarningEWXKerr66 min
Jun 1, 1:58 AM CDTTornado WarningEWXReal32 min
Jun 1, 2:15 AM CDTSevere Thunderstorm WarningEWXBandera60 min
Jun 1, 2:26 AM CDTTornado WarningEWXBandera, Kerr, Real34 min
Jun 1, 2:38 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano67 min
Jun 1, 2:43 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real62 min
Jun 1, 2:53 AM CDTSevere Thunderstorm WarningEWXEdwards67 min
Jun 1, 3:01 AM CDTTornado WarningEWXBexar, Comal, Kendall29 min
Jun 1, 3:04 AM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 1, 3:17 AM CDTSevere Thunderstorm WarningEWXBandera, Medina58 min
Jun 1, 3:25 AM CDTFlash Flood WarningEWXBandera, Edwards, Kendall, Kerr, Real3 hr
Jun 1, 3:25 AM CDTSevere Thunderstorm WarningEWXEdwards, Real65 min
Jun 1, 3:29 AM CDTSevere Thunderstorm WarningEWXBexar, Comal63 min
Jun 1, 3:39 AM CDTTornado WarningEWXMedina36 min
Jun 1, 3:52 AM CDTSevere Thunderstorm WarningEWXUvalde53 min
Jun 1, 3:54 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Medina2 hr
Jun 1, 4:03 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Jun 1, 4:05 AM CDTFlash Flood WarningEWXComal115 min
Jun 1, 4:11 AM CDTTornado WarningEWXMedina34 min
Jun 1, 5:11 AM CDTSevere Thunderstorm WarningEWXKarnes64 min
Jun 1, 5:22 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala53 min
Jun 1, 6:18 AM CDTSevere Thunderstorm WarningEWXZavala39 min
Jun 1, 6:32 AM CDTTornado WarningEWXZavala23 min
Jun 1, 6:41 AM CDTSevere Thunderstorm WarningEWXFrio43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.